When you go to the doctor to get help for your eczema they often prescribe a steroid cream to help get it under controlled. Although a steroid cream is effective in the short term, the long-term side effects can not be ignored, and can even cause your eczema to worsen. Steroid Induced Eczema is also referred to as Topical Steroid Addiction. Here are some signs to tell if you have Topical Steroid Addiction:
Information About Topical Steroid Withdrawal
When you stop using topical steroid creams on your skin you can undergo withdrawal symptoms from steroids that affect your hormonal, psychological, and physical systems. The barrier function of the skin can be compromised by the use of topical steroid creams along with what is known as a rebound phenomenon. The rebound phenomenon will be dependent on the amount of time you have used the topical steroid, how often you have used it, and the potency of the steroid cream. Parts of the body that haven’t had the steroid cream applied may be effected when the rebound phenomenon is in effect. There is also secondary damage that is possible in your body that is in the form of adrenal suppression or systemic HPA-axis.
What Causes Steroid Cream Addiction?
It is not clear what actually causes the topical steroid addiction. There are several good hypothesis to describe this problem, but nothing concrete has been establish to explain the withdrawal process from steroid creams. Most often people are not made aware of the dangers of steroid cream when they are prescribed and therefore they do not use the caution necessary to prevent the withdrawal symptoms.
What Can Prevent Steroid Induced Eczema?
Use extreme caution when using steroid creams, and it’s best to avoid them if at all possible. EczeMate is the best alternative as it has no side effects, no withdrawals, helps heal the skin and is more effective than steroid cream for eczema.
What Do You Do If You Already Use Topical Steroid Cream?
Stop using the steroid cream immediately and start using EczeMate as soon as possible to combat your eczema symptoms, it should also be helpful to minimize the rebound effect of steroid induced eczema.
For more information including images look at Say No to Topical Steroids.